Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I be starting my Meds?
Dec 22, 2011

Dear Dr. Young,

I am 45 years old male & based out of India and yet to start meds. I am married and my partner knows about my status. I have a small kid and due to the stigma around it, haven't disclosed my status. I have recurring Balanitis, increasing forgetfulness & anger, recurring boils in my nose and face and increasing dark spots on my face (not sure why).

My lab reports are as follows: 1. Mar-2010 Viral Load: 1976, CD4: 478, CD3 1945(first diagnosed that I am positive) 2. Nov-10 CD4: 545 CD3: 2070 CD8: 1479 Load: 66070 3. Feb-11 CD4: 472 CD3: 1956 CD8: 1443 Load: 253451 4. Jul-11 CD4: 533 CD3: 2174 Load: 75830 5. Dec-11 CD4: 472 CD3: 1887 CD8: 1345 Load: 73700 Should I start my meds? I was initially visiting NACO (Non-profit Govt support for HIV in India). But the long queues & env was very depressing. Now I have heard of a doctor - Dr. Nalin Nag (http://www.hivmai.org/hivmai/node/107). Plan to meet him.

Best Regards, Whyme

Response from Dr. Young

Hello Whyme and thanks for posting all the way from India.

Here's my take from your description. It would appear that you might already have symptoms of your HIV infection and your CD4 count hovers at the 500 cell level.

While you aren't emergently sick (though your forgetfulness worries me) and therefore don't need to start medications imminently, you'd meet my criteria for starting on medications.

I hope that helps, and please feel free to post back with any questions. BY



Previous
sorry to bother u Dr Benjamin
Next
What is your opinion concerning my drug combo?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement